Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 334, NWS Louisville, KY

July 20, 2015Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 20, 2015, 9:32 PM CDT for Breckinridge County, Meade County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2015, 9:32 PM CDT (02:32 UTC)
Expired
Jul 20, 2015, 10:00 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 31 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS53 KLMK 210232
SVRLMK
KYC027-163-210300-
/O.NEW.KLMK.SV.W.0334.150721T0232Z-150721T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM CDT MON JUL 20 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1000 PM CDT/1100 PM EDT/

* AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF HARDINSBURG...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BRANDENBURG...UNION STAR...LODIBURG...ROSETTA...BASIN SPRING...
  WEBSTER...FRYMIRE...RAYMOND...BEWLEYVILLE...IRVINGTON...RHODELIA...
  HAYSVILLE...GUSTON...ANDYVILLE...PAYNEVILLE...HILLGROVE...MIDWAY...
  LIBERTY...SIROCCO AND EKRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3813 8631 3810 8627 3806 8627 3801 8617
      3789 8604 3773 8642 3788 8656
TIME...MOT...LOC 0232Z 227DEG 27KT 3788 8640

HAIL...<.75IN
WIND...60MPH

$$

AMS
2 follow-up statements
690 
WWUS53 KLMK 210252
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT MON JUL 20 2015

KYC027-163-210300-
/O.CON.KLMK.SV.W.0334.000000T0000Z-150721T0300Z/
MEADE KY-BRECKINRIDGE KY-
1052 PM EDT MON JUL 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BRECKINRIDGE AND MEADE COUNTIES UNTIL 1100 PM EDT/1000 PM CDT/...

AT 1049 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BRANDENBURG...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRANDENBURG...EKRON...GARRETT...LODALE...BUCK GROVE...BATTLETOWN...
CEDAR FLAT AND BRANDENBURG STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3813 8631 3810 8627 3806 8627 3804 8623
      3802 8621 3801 8617 3789 8604 3777 8634
      3794 8650
TIME...MOT...LOC 0252Z 227DEG 27KT 3798 8626

HAIL...<.75IN
WIND...60MPH

$$

AMS
482 
WWUS53 KLMK 210301
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 PM EDT MON JUL 20 2015

KYC027-163-210311-
/O.EXP.KLMK.SV.W.0334.000000T0000Z-150721T0300Z/
MEADE KY-BRECKINRIDGE KY-
1101 PM EDT MON JUL 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRECKINRIDGE AND
MEADE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3813 8631 3810 8627 3806 8627 3804 8623
      3802 8621 3801 8617 3789 8604 3777 8634
      3794 8650
TIME...MOT...LOC 0252Z 227DEG 27KT 3798 8626

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:29 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 20, 7:29 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EDT Mon Jul 20 2015

...Forecast Update...
Issued at 825 PM EDT Mon Jul 20 2015

Made some minor tweaks to precip chances and hourly temps/dewpts
overnight.  Overall though the forecast was in good shape.  The
current line of convection stretching from central IN to southern MO
is progged to push eastward through our area between roughly 9pm to
4am.  A few cells have popped up in the Bluegrass region also.  With
decent CAPE/DCAPE values over the region and around 30 kts of bulk
shear, storms will pose a damaging wind threat initially.  Storms
are beginning to become more clustered in nature to our west with an
increasing risk for training cells and flash flooding.  The best
spots for svr convection look to be over south central KY and the
Bluegrass where the best bubbles of instability exist.  However,
instability will be waning as we go through the evening hours.  Of
greater concern overnight may be the flash flood threat as slow
moving storm clusters move through the area.

.SHORT TERM (Now through Tuesday Night)...
Issued at 315 PM EDT Mon Jul 20 2015

Plenty of debris cloudiness overhead as a result of convection that
affected western Kentucky early this morning. Within the last hour
we have seen storms develop where the old outflow boundary is
interacting with the Cumberland Escarpment, but these storms are
already pushing onto the Plateau as we speak. Main challenge is
timing and impact of the round, or rounds of storms that could
affect mainly central Kentucky through tonight.

Even the hi-res models seem to really be struggling from one run to
the next, so this is quite a low-confidence forecast. A couple of
weak swirls were apparent in visible imagery over southern Illinois
and western Kentucky, but even this juicy environment is not
responding yet. Earlier HRRR runs have seemed to be the only models
with any handle on initial conditions, and have hinted that one
round of convection could come through in the hours just before
sunset, with others keying on the actual front which would arrive
around midnight. Less confident in the SPC slight risk as progged
DCAPE is well out of sync with current analysis, and the effective
source of lift remains unclear. Best chance is from roughly 22Z to
05Z Tue, but not likely to affect that entire time period.

Even with the low-confidence forecast, any storms that do develop
could be prolific rain producers due to high precipitable water and
storm motion parallel to a nearly stationary boundary. Flash Flood
Guidance is quite low especially across the Bluegrass, where 1-hr
FFG is 1.5 inches or less in many places. Therefore will continue
with the Flash Flood Watch until Tuesday morning, but no extension
is planned unless convective trends show themselves more clearly.

Whatever organized storms we see should clear the area around
midnight or not too long after. Wind shift arrives by mid-morning,
but we'll hang on to high dewpoints and chance POPs through the day
as fropa seems to occur in pieces. Mid-level WNW winds picking up to
around 30 kt could support a few strong storms with gusty winds over
east-central KY, but organized SVR potential is farther north and
east as our precip chances will be diminishing as the afternoon
progresses. Chance POPs in the middle of the day will be dropping
off by mid/late afternoon, with only south central KY in a slight
chance for storms for Tue night. Drier air will be filtering in,
with dewpoints dropping into the lower/mid 60s and temps dropping to
the upper 60s/near 70.

.LONG TERM (Wednesday through Monday)...
Issued at 300 PM EDT Mon Jul 20 2015

The synoptic pattern at the start of the long term period will
feature generally northwest flow across the Ohio Valley, as ridging
over the south-central CONUS remains in place.  This ridging will
actually build NNE into the region by this weekend, bringing a
return to the hot and humid conditions.

A weak frontal boundary will have pushed into TN at the start of the
long term period.  There is some discrepancy in the guidance as to
how far south this boundary will get, which will be the deciding
factor as to whether or not southern KY ends up dry.  For now, will
continue with slight chance pops across southern KY Wednesday into
Thursday as impulses riding along this boundary may be enough to
bring precip into the region, but suspect most will end up dry.
Given the majority of the region will be on the northern side of the
front, temperatures and humidity values will be rather comfortable.
Look for highs in the low to mid 80s with dewpoints in the low to
mid 60s, perhaps pushing into the upper 60s over southern KY.

Heading into Friday and through the upcoming weekend, upper-level
ridging will build back into the Ohio Valley which will bring
increasing heat and humidity.  The region will still be on the
periphery of the mid-level westerlies/northwesterlies, so cannot
completely rule out thunderstorm chances this weekend.  It appears
the best chance for a disturbance to impact the region may come
Saturday night into Sunday, but confidence in that scenario is quite
low and does not warrant any higher mention than just slight chance
to chance POPs (20-30%).  Otherwise, it will be hot and humid as
upper-level ridging builds in and 850mb temps rise back to near
20C.  Look for highs back in the upper 80s and lower 90s with heat
indices from 95-100 degrees at times.

&&

.AVIATION (00Z TAF Update)...
Updated 720 PM EDT Mon Jul 20 2015

The main TAF updates with this package are delaying the timing of
t-storms this evening and adding an MVFR group for tomorrow
morning.  A broken line of convection was firing to our west from
central IN to southern MO as of 23Z.  Expect this line to continue
to move east through the evening hours.  The latest SPC HRRR has a
good handle on the line so used that model for timing.  This should
put the best t-storm chances at SDF/BWG between 2-7Z and at LEX
between 4-9Z respectively.  Since it is a broken line and
strength/coverage of storms is expected to wane a bit by late
evening, still went with VCTS at all TAF sites.  Will need to amend
with predominant t-storms and reduced flight conditions if the
storms hold together.

After the convection moves through tonight, we should see a period
of MVFR flight conditions before a sfc front moves through between
13-15Z.  The front will shift winds from WSW to NW. After the front
passes, low clouds should scour out and lift.

Late in the day tomorrow a second sfc boundary will approach the
region bringing isolated convection. Will include a VCSH to account
for this late in the TAF period.  This front will shift winds from
NW to N at the end of the TAF period or just beyond.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 AM EDT /7 AM CDT/ Tuesday FOR
     KYZ029>043-045>049-054>057-065>067-077-078-081-082.

IN...FLASH FLOOD WATCH until 8 AM EDT Tuesday FOR INZ078-079-091-092.

&&

Update.........AMS
Short Term.....RAS
Long Term......KJD
Aviation.......AMS
Hazardous weather outlook, Jul 20, 7:33 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 PM EDT MON JUL 20 2015

INZ078-079-091-092-KYZ029>043-045>049-054>057-065>067-077-078-081-
082-220045-
SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...
LANCASTER...RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
833 PM EDT MON JUL 20 2015 /733 PM CDT MON JUL 20 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THE
STRONGEST STORMS WILL PRODUCE TORRENTIAL RAINFALL...AND REPEATED
STORMS COULD RESULT IN FLASH FLOODING. THEREFORE A FLASH FLOOD
WATCH IS IN EFFECT FOR SOUTHEAST INDIANA AND PORTIONS OF CENTRAL
KENTUCKY. GUSTY OR DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS A COLD
FRONT DROPS INTO THE REGION. ADDITIONAL THUNDERSTORMS WILL BE
POSSIBLE BY THE WEEKEND AS ADDITIONAL WEATHER SYSTEMS ROLL IN
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-090-KYZ023>028-053-061>064-070>076-220045-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON
833 PM EDT MON JUL 20 2015 /733 PM CDT MON JUL 20 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND
TORRENTIAL RAINFALL BEING THE MAIN WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS A COLD
FRONT DROPS INTO THE REGION. ADDITIONAL THUNDERSTORMS WILL BE
POSSIBLE BY THE WEEKEND AS ADDITIONAL WEATHER SYSTEMS ROLL IN
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/KD/AMS

In the hours before

Special weather statement, Jul 20, 7:42 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT MON JUL 20 2015

KYZ042-049-210100-
BOURBON KY-CLARK KY-
842 PM EDT MON JUL 20 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SEWELL SHOP AND THOMSON...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3801 8424 3813 8421 3815 8403 3814 8403
      3811 8407 3799 8399 3798 8400
TIME...MOT...LOC 0042Z 275DEG 29KT 3808 8410

AMS
Special weather statement, Jul 20, 8:28 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 PM CDT MON JUL 20 2015

KYZ026-210200-
OHIO KY-
828 PM CDT MON JUL 20 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LIVERMORE...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  MATANZAS AND EQUALITY...
  HEFLIN AND CERALVO...
  CENTERTOWN...
  NO CREEK AND BEDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3736 8713 3738 8710 3745 8711 3749 8713
      3749 8710 3757 8704 3756 8681 3727 8689
      3728 8699 3732 8699 3736 8704 3736 8707
      3732 8711 3733 8714
TIME...MOT...LOC 0128Z 280DEG 20KT 3746 8711

EER
Special weather statement, Jul 20, 8:28 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 PM CDT MON JUL 20 2015

INZ089-KYZ023>025-210215-
BRECKINRIDGE KY-HANCOCK KY-MEADE KY-PERRY IN-
828 PM CDT MON JUL 20 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TELL CITY...AND MOVING EAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  FENN HAVEN AND CANNELTON...
  LILLY DALE AND GATCHEL...
  GERALD AND HARDINGROVE...
  CHENAULTT AND DERBY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3794 8697 3794 8693 3799 8686 3801 8680
      3801 8678 3808 8678 3809 8677 3811 8641
      3810 8640 3783 8646 3790 8692 3791 8693
      3790 8698
TIME...MOT...LOC 0128Z 272DEG 24KT 3799 8681

AMS
Special weather statement, Jul 20, 8:59 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM CDT MON JUL 20 2015

KYZ026-210230-
OHIO KY-
859 PM CDT MON JUL 20 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CENTRAL CITY...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  KIRTLEY...
  SMALLHOUS...
  EQUALITY...
  CERALVO AND CENTERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3736 8713 3738 8710 3746 8710 3743 8680
      3725 8687 3721 8690 3727 8699 3732 8699
      3736 8703 3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0159Z 280DEG 20KT 3737 8717

EER
Special weather statement, Jul 20, 9:09 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM CDT MON JUL 20 2015

KYZ024-025-027-210240-
BRECKINRIDGE KY-GRAYSON KY-MEADE KY-
909 PM CDT MON JUL 20 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HARDINSBURG...AND MOVING
EAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  WESTVIEW AND AXTEL...
  CAVE SPRING AND SE REE...
  MOOK AND MCCOY...
  CENTERVIEW AND MADRID...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3793 8651 3784 8611 3780 8614 3779 8616
      3759 8628 3758 8627 3751 8631 3766 8663
      3774 8666
TIME...MOT...LOC 0209Z 292DEG 24KT 3769 8649

AMS
Special weather statement, Jul 20, 9:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM CDT MON JUL 20 2015

INZ089-KYZ023>025-210250-
BRECKINRIDGE KY-HANCOCK KY-MEADE KY-PERRY IN-
918 PM CDT MON JUL 20 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING EAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  BRANDENBURG...
  TELL CITY...
  DODD AND SKILLMAN...
  LAUER AND TOBINSPORT...
  HOLT AND HARDINGROVE...
  ROME AND AMMONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3799 8685 3801 8680 3801 8679 3804 8678
      3811 8655 3804 8623 3801 8618 3802 8613
      3800 8608 3798 8607 3784 8612 3793 8652
      3774 8669 3784 8687
TIME...MOT...LOC 0218Z 277DEG 29KT 3792 8674

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:42 PM CDTSpecial Weather StatementLMKClark18 min
Jul 20, 8:28 PM CDTSpecial Weather StatementLMKOhio32 min
Jul 20, 8:43 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock32 min
Jul 20, 8:59 PM CDTSpecial Weather StatementLMKOhio31 min
Jul 20, 9:09 PM CDTSpecial Weather StatementLMKBreckinridge31 min
Jul 20, 9:18 PM CDTSpecial Weather StatementLMKHancock, Meade32 min
Jul 20, 9:26 PM CDTAreal Flood AdvisoryLMKBreckinridge, Hancock3 hr
Jul 20, 10:00 PM CDTSpecial Weather StatementLMKMeade30 min
Jul 20, 10:11 PM CDTSpecial Weather StatementLMKButler29 min
Jul 20, 10:45 PM CDTSpecial Weather StatementLMKButler45 min
Jul 20, 10:48 PM CDTSevere Thunderstorm WarningLMKButler, Ohio32 min
Jul 20, 11:02 PM CDTAreal Flood AdvisoryLMKButler, Ohio3 hr
Jul 20, 11:16 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Edmonson, Grayson, Ohio, Warren29 min
Jul 20, 11:29 PM CDTAreal Flood AdvisoryLMKEdmonson, Warren3 hr
Jul 20, 11:40 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin30 min
Jul 20, 11:43 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren21 min
Jul 20, 11:46 PM CDTSpecial Weather StatementLMKSimpson, Warren29 min
Jul 20, 11:56 PM CDTSpecial Weather StatementLMKFayette, Franklin, Shelby, Woodford44 min
Jul 21, 12:10 AM CDTSpecial Weather StatementLMKHardin, Larue30 min
Jul 21, 12:38 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Madison32 min
Jul 21, 12:46 AM CDTSpecial Weather StatementLMKCasey29 min
Jul 21, 12:53 AM CDTSpecial Weather StatementLMKLogan32 min
Jul 21, 12:57 AM CDTAreal Flood AdvisoryLMKGarrard, Madison3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.